1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

rash or itching when using lantus glargine

Discussion in 'Ask A Question' started by jencrafts, Sep 5, 2012.

  1. jencrafts

    jencrafts · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hi has anyone had this problem and if so any remedies please
     
  2. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,447
    Likes Received:
    27,590
    Trophy Points:
    298
    Sorry I cant help you out, but hopefully someone will be along soon with some help. Best wishes RRB
     
  3. lisamariebrankin

    lisamariebrankin · Active Member

    Messages:
    29
    Likes Received:
    0
    Trophy Points:
    21
    My daughter has the same... Not sure bout itching but rash yes, bruising sometimes also... I'm discussing it with the dn at clinic next time
     
  4. GraceK

    GraceK · Well-Known Member

    Messages:
    1,835
    Likes Received:
    50
    Trophy Points:
    68
    I developed an itch and then a rash with a medication I was using - not a diabetic med, it was for something else. I became very ill as a result because my GP at the time didn't connect the rash with an allergic reaction to the meds.

    I am NOT advising you to stop taking the medication because I am not a doctor - but I would strongly advise you to see your GP about the rash ASAP. Don't ignore it and hope it will go away.
     
  5. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    Could be an allergy to the insulin which may pass over the next few days/weeks if you have just started taking glargine, if in doubt then contact your diabetes team and ask for advice, levemir...which is another basal insulin may be an option should the problem continue.
     
  6. janabelle

    janabelle · Well-Known Member

    Messages:
    816
    Likes Received:
    13
    Trophy Points:
    38
    Hi Jencrafts,
    If you have a negative reaction to any medication, food, cosmetic, etc, your body is sending you a warning. If you think it's insulin related, then I would suggest that the only remedy is to change insulin or insulin type, and you should speak to your doctor about an alternative, of which there are many; analogue, synthetic human & animal insulins.

    I will, however, add that if the only side-effect you have taking Lantus is a rash, you're lucky to have had such a warning signal .
    I'm posting this link, not for the 'cancer risk' issue, but to make you aware that you are not the only person to have reacted negatively to Lantus. http://www.aboutlawsuits.com/lantus-ins ... /#comments

    Jus :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook